Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Does Anemia cause IBS or indigestion and acidity ?

Hi i am prasad 28 yr male I have indigestion problem Doctor said it is IBS but as soon as i eat my meals i feel iritating bloating and after 2 hrs acidity so i dont think it is IBS I want to confirm that is this really IBS or some other problem like anemia I feel tied and night mars always. I can find undigested food in my stool. I started to take iron tablets From 2 days. Is it helps me to solve my problem ? How many days need to affect iron tablets ? Please answer my question in detail.
Asked On : Tue, 15 Mar 2011
Answers:  5 Views:  1928
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Welcome to Healthcare magic Forum

The symptoms suggest that its IBS. IBS or chronic indigestion or Acid Peptic Disorder can make a person anemic, as iron may not be absorbed, or food intake may not be sufficient. 2 days is not enough for iron tablets to act, it will take months to increase your Hb level. (You havnet mentioned how much is it at the moment).

Correnting the underlying condition is necessary, as even if you take iron/iron rich food or any supplements, they may not be absorbed by the body .

You can take homeopathy safely for IBS.

Answered: Tue, 15 Mar 2011
  Anonymous's Response
Ok. I am suffering from past 5 yrs and i gone through all kind of treatment like homeopathic , ayurveda & alopathic but no use. Even if i work normally ( without stress or work pressure) my stomach gets upset. That means i am suffering from IBS because of some other problem. Doctors are not trying to find the causes of IBS. They only trying to give the medicine for IBS. My question is that, Is there any chances of suffering from IBS or intolerance of work pressure because of vitamin or iron deficiency ? yes i can understand IBS causes anemia. Is it can be visa versa ? Does anemia causes for IBS ?
Answered: Tue, 15 Mar 2011
  Anonymous's Response
You have to find your own solution for IBS as doctors don't seem interested. I have had massive imporvement in symptoms since cutting out anything that contains wheat. I also have a feeling that dairy products have some bad effect but one thing at a time!
I too suffer from anemia and the indigestion has definitely got worse since starting iron supplements. I have had the IBS for years without being anemic so in my case it's not the anemia causing the IBS.
Most people are able to control it with diet to some extent - yes stress and anxiety can cause flare ups regardless of your diet but I do not believe that it is purely down to that - as you say case in point it can't be when so many people suffer even when not stressed.
Good luck with it, hope you get to a point where it isn't so difficult for you.
Answered: Fri, 8 Apr 2011
General & Family Physician Dr. Channabasappa K's  Response
HELLO, why don't you get simpel investigation like Hb% in any labs, so that, you it will be easier for doctors to tell more about your IBS(as you think) or whatever it could be,docs should first comeknow the anaemia is due to iron deficiency or b12 def or folic acid, may be deficiency of all it look likes in your case,consult gastroentrologist in your area,all the best.
Answered: Wed, 4 May 2011
I find this answer helpful

1 Doctor agrees with this answer

ENT Specialist Dr. Puneet Maheshwari's  Response
welcome to health care magic
i think u should have cbc ..that wil have haemoglbin value
some times iron is not absorbed in the body leads to indigestion and have some more investigations ,,,,kindly consult some gastrologist
Answered: Wed, 4 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor